Alert archive / Kansas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 107, NWS Wichita, KS

May 22, 2011Labette County, Montgomery County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at May 22, 2011, 3:08 PM CDT for Labette County, Montgomery County, Kansas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 22, 2011, 3:08 PM CDT (20:08 UTC)
Expired
May 22, 2011, 3:45 PM CDT
In force
37 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.75 in
Wind
60.0 mph

Counties Labette County, KS, Montgomery County, KS

The radar

The Tulsa radar (KINX), 129 km from the middle of the area, began a volume at 20:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 1:27 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2645 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 424 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2645 J/kg
Mixed-layer CIN
-122 J/kg
Mixed-layer LCL
678 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
424 m²/s²
0-3 km storm-relative helicity
422 m²/s²
Significant tornado parameter
0.0
Supercell composite
16.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

595 
WUUS53 KICT 222008
SVRICT
KSC099-125-222045-
/O.NEW.KICT.SV.W.0107.110522T2008Z-110522T2045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
308 PM CDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LABETTE COUNTY IN SOUTHEAST KANSAS...
  NORTHEASTERN MONTGOMERY COUNTY IN SOUTHEAST KANSAS...

* UNTIL 345 PM CDT

* AT 307 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
  LOCATED NEAR CHERRYVALE...OR 18 MILES WEST OF PARSONS...AND MOVING
  NORTHEAST AT 30 MPH.

* LOCATIONS IMPACTED INCLUDE...
  PARSONS TRI CITY AIRPORT AND DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 3738 9565 3738 9534 3728 9545 3728 9559
      3733 9568
TIME...MOT...LOC 2009Z 232DEG 28KT 3733 9559
WIND...HAIL 60MPH 1.75IN

$$

COOK
1 follow-up statement
816 
WWUS53 KICT 222021
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
321 PM CDT SUN MAY 22 2011

KSC125-222031-
/O.CAN.KICT.SV.W.0107.000000T0000Z-110522T2045Z/
MONTGOMERY KS-
321 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MONTGOMERY COUNTY
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3728 9545 3728 9552 3738 9552 3738 9551
      3738 9534
TIME...MOT...LOC 2021Z 232DEG 28KT 3739 9550

$$

KSC099-222045-
/O.CON.KICT.SV.W.0107.000000T0000Z-110522T2045Z/
LABETTE KS-
321 PM CDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
LABETTE COUNTY UNTIL 345 PM CDT...

AT 320 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 8 MILES
SOUTH OF THAYER...OR 13 MILES WEST OF PARSONS...MOVING NORTHEAST AT
30 MPH.

LOCATIONS IMPACTED INCLUDE...
  DENNIS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 3728 9545 3728 9552 3738 9552 3738 9551
      3738 9534
TIME...MOT...LOC 2021Z 232DEG 28KT 3739 9550
WIND...HAIL 60MPH 1.75IN

$$

COOK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 12:32 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, May 22, 12:32 PM CDT, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
1232 PM CDT SUN MAY 22 2011

.AVIATION...18Z TAFS KRSL/KSLN/KHUT/KICT/KCNU
ISOLATED TO WIDELY SCATTERED CONVECTION IS EXPECTED FROM
MID-AFTERNOON INTO EARLY THIS EVENING ACROSS SOUTHEAST KANSAS.
THIS ACTIVITY WILL OCCUR ALONG AND AHEAD OF A REMNANT SURFACE
FRONT WHICH STRETCHED ACROSS THE FLINT HILLS AT MIDDAY. WILL
RELEGATE MENTION TO VCTS AT KCNU UNTIL IMPACT OF ANY TSRA
BECOMES MORE CERTAIN LATER THIS AFTERNOON. OTHERWISE LOW
LEVEL MOISTURE IS EXPECTED TO INCREASE ALONG AND NORTH OF THE
QUASI-STATIONARY FRONTAL BOUNDARY TONIGHT ACROSS SOUTH
CENTRAL/SOUTHEAST KANSAS WITH MORE NUMEROUS CONVECTION
EXPECTED TO DEVELOP TOWARD OR AFTER 12Z MONDAY MORNING. FOR
NOW WILL KEEP MENTION TO VCTS IN THE OUTER PERIOD...THOUGH
SOME INCLUSION OF A TEMPO OR PREVAILING GROUP IS QUITE
POSSIBLE WITH LATER FORECAST ISSUANCE. MVFR CIGS ARE
EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND SOUTHEAST KANSAS
WITH THE INFLUX OF LOW LEVEL MOISTURE...AND HAVE INCLUDED IN
THE KICT KHUT AND KCNU TERMINALS.

KED

&&

.PREV DISCUSSION... /ISSUED 1143 AM CDT SUN MAY 22 2011/

UPDATE...
LATEST SURFACE ANALYSIS SHOWED REMNANT PACIFIC SURFACE BOUNDARY
FROM NORTHEAST KANSAS THRU METRO WICHITA...BEFORE MERGING WITH
DRYLINE ACROSS WEST CENTRAL OKLAHOMA. THE AIRMASS IS ALREADY
VERY UNSTABLE EAST OF THESE FEATURES WITH MLCAPE VALUES IN EXCESS
OF 3500 J/KG. THE LATEST SPC MESO PAGE SHOWED CAP HAS WEAKENED
TO AROUND 25 J/KG WITH SHORT TERM RUC FORECAST SHOWING IT TO BECOME
NEGLIGIBLE BY MID-AFTERNOON. WHILE THE LOW LEVEL FLOW REMAINS
VEERED AHEAD OF BOUNDARY AT MIDDAY...ENOUGH CONVERGENCE MAY EXIST
WITH THE LOADED INSTABILITY FOR ISOLATED TO WIDELY SCATTERED
CONVECTIVE DEVELOPMENT BY MID-AFTERNOON. WHILE THE SHEAR AND
INSTABILITY SUPPORT MAINLY A LARGE HAIL RISK...POTENTIAL FOR
SLIGHT BACKING OF THE NEAR SURFACE WINDS TOWARD EARLY EVENING
COULD OPEN A SMALL WINDOW FOR A TORNADO RISK ACROSS FAR SOUTHEAST
KANSAS. THEREFORE WILL CONTINUE THE SPIRIT OF THE GOING HAZARDOUS
WEATHER OUTLOOK.

KED

PREV DISCUSSION... /ISSUED 659 AM CDT SUN MAY 22 2011/

UPDATE...

AVIATION...12Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

A COUPLE OF TAF CONCERNS TODAY.  THE FIRST IS MVFR TO IFR CEILINGS
ACROSS THE ERN HALF OF KS THIS MORNING AS LOW LEVEL MOISTURE REMAINS
HIGH. DO NOT EXPECT THIS CLOUD DECK TO LAST LONG THIS MORNING...AS
SUNSHINE WILL BEGIN TO BURN OFF THIS CLOUD DECK BY AROUND 15Z.  THE
ONLY EXCEPTION MAY BE IN SOUTHEAST KS NEAR KCNU...WHERE HIGHER
AMOUNTS OF LOW LEVEL MOISTURE WILL STAY IN THE THIS AREA THE LONGEST.

NEXT CONCERN WILL BE THE LOW LEVEL MOISTURE LEADING TO A VERY
UNSTABLE AIRMASS ACROSS SOUTHEAST KS FOR THE AFTERNOON HOURS. A SFC
TROUGH PUSHING EAST-SOUTHEAST AND AN IMPULSE IN THE WESTERLY
FLOW...WILL INTERACT WITH THIS UNSTABLE AIRMASS TO PRODUCE A CHC OF
TSRA NEAR THE KCNU TAF SITE FOR THE AFTERNOON HOURS. NOT EXPECTING A
WIDESPREAD TSRA CHANCE WITH STORMS REMAINING MORE ISOLATED....SO
WILL ONLY GO WITH A VCTS MENTION FOR NOW.

WILL ALSO SEE ANOTHER CHANCE OF MVFR POSSIBLY IFR CEILINGS RETURN TO
THE AREA AFTER 06Z/MON....AS LOW LEVEL MOISTURE WILL AGAIN PUSH BACK
INTO THE AREA.

KETCHAM

PREV DISCUSSION... /ISSUED 314 AM CDT SUN MAY 22 2011/

DISCUSSION...
MAIN FORECAST UPDATES WILL FOCUS ON POSSIBLE SEVERE WEATHER FOR
SOUTHEAST KANSAS TODAY...FOLLOWED BY A UNSETTLED WEATHER PATTERN
AND CONTINUED SEVERE WEATHER CHANCES FOR MONDAY AND TUESDAY. HEAVY
RAINFALL COULD ALSO BECOME A HAZARD FOR SOME OF THE REGION THIS
PERIOD.

TDY-TONIGHT
DAYTIME HIGHS WILL WARM RAPIDLY ACROSS CENTRAL AND SOUTH CENTRAL
KANSAS TODAY WITH WESTERLY COMPONENT BOOSTING DOWNSLOPE EFFECTS.
MEANWHILE CURRENT SATELLITE WATER VAPOR IMAGERY SHOWS NEXT SHORT
WAVE OVER NORTHERN BAJA/SOUTHERN CALIFORNIA...AND A SECOND WAVE ON
ITS HEELS IN THE EASTERN PACIFIC. THE FIRST WAVE WILL RACE EASTWARD
AND INFLUENCE THE REGION LATER THIS AFTERNOON/EVENING...WHICH SHOULD
IGNITE THUNDERSTORMS ALONG THE DRY-LINE EAST OF THE KANSAS TURNPIKE
SOUTHWARD INTO OKLAHOMA. EARLY MORNING DEWPOINTS WERE RATHER JUICY
ACROSS CENTRAL/EASTERN OKLAHOMA AND WOULD EXPECT HIGHER INSTABILITY
FOR TODAY. THE COMBINATION OF INCREASED INSTABILITY AND SHEAR
WILL BE FAVORABLE FOR SEVERE WEATHER IN SOUTHEAST KANSAS. VERY
LARGE HAIL AND DAMAGING WINDS WOULD BE THE PRIMARY RISK...HOWEVER
IF SOME LOCALIZED BACKING OF LOW-LEVEL WINDS CAN OCCUR THIS WOULD
INCREASE CHANCES OF A FEW TORNADOES. THIS ACTIVITY WILL SLIDE
SLOWLY EASTWARD INTO MISSOURI LATER THIS EVENING. A SECOND ROUND
OF THUNDERSTORMS LOOK TO RE-DEVELOP LATE TONIGHT AS THE LOW-LEVEL
JET BOOSTS MOISTURE TRANSPORT INTO SOUTHERN KANSAS AHEAD OF THE
SECOND WAVE. SEVERE WEATHER IS A DEFINITE POSSIBILITY AGAIN WITH
STEEP MID-LEVEL LAPSE RATES AND MUCAPE ABOVE 2000J/KG.

MON-TUE
MODELS STILL SHOWING CONCERNING SIGNALS OF POSSIBLE HEAVY RAINFALL
ON MONDAY...WITH PERSISTENT UPSTREAM EXPANSION OF DEEP ISENTROPIC
ASCENT/MOISTURE TRANSPORT REMAINING IN PLACE GIVING WAY TO SOME
BACK-BUILDING THUNDERSTORM ACTIVITY. SEVERE WEATHER/HEAVY RAINFALL
COULD BE ONGOING MONDAY MORNING OVER THE AREA...AND THEN THE
CHALLENGE WILL BE HOW THE ATMOSPHERE RESPONDS/RECOVERS FOR THE
AFTERNOON AND MONDAY NIGHT PERIOD. THE UNSETTLED WEATHER PATTERN
CONTINUES FOR TUESDAY AS ANOTHER EVEN STRONGER UPPER WAVE MOVES THE
CENTRAL PLAINS. SEVERE WEATHER AND RE-NEWED HEAVY RAINFALL COULD
AFFECT THE MUCH OF THE AREA AGAIN.

EXTENDED: WED-SAT
THE UPPER SYSTEM WILL SLIDE SLOWLY EASTWARD ACROSS KANSAS ON
WEDNESDAY WITH PRECIPITATION CHANCES TAPERING OFF FROM WEST TO EAST
BY WEDNESDAY NIGHT. COOLER TEMPERATURES WILL BE IN STORE FOR THE
AREA ON WEDNESDAY AND THURSDAY WITH WARMER READINGS TO FOLLOW ON
FRIDAY AND SATURDAY.

JAKUB

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    90  65  79  64 /  10  40  60  50
HUTCHINSON      90  64  80  62 /  10  40  50  60
NEWTON          89  65  79  63 /  10  40  50  60
ELDORADO        88  66  79  64 /  30  40  60  60
WINFIELD-KWLD   90  67  81  64 /  20  40  60  50
RUSSELL         89  61  80  59 /  10  10  40  60
GREAT BEND      90  62  80  60 /  10  20  40  60
SALINA          87  63  80  62 /  10  20  40  60
MCPHERSON       89  64  80  62 /  10  40  50  60
COFFEYVILLE     85  67  79  67 /  30  50  70  60
CHANUTE         84  66  79  65 /  30  50  70  60
IOLA            83  65  78  64 /  30  40  70  70
PARSONS-KPPF    84  67  79  66 /  30  50  70  60

&&

.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
Hazardous weather outlook, May 22, 5:36 AM CDT, 9 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
536 AM CDT SUN MAY 22 2011

KSZ032-033-047>053-067>072-082-083-091>096-098>100-231045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
536 AM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT

SOME MINOR FLOODING OF SMALL STREAMS AND RIVERS WILL CONTINUE
ACROSS PARTS OF LINCOLN AND SALINE COUNTIES TODAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER THIS AFTERNOON AND
EVENING ACROSS SOUTHEAST KANSAS...MAINLY AFFECTING LOCATIONS EAST
OF A EUREKA TO SEDAN LINE. SOME OF THEM WILL BECOME SEVERE AND
CAPABLE OF PRODUCING TENNIS BALL SIZE HAIL...DAMAGING WINDS OF 60
TO 70 MPH...AND A FEW TORNADOES.

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP DURING THE
OVERNIGHT HOURS AND BECOME MORE NUMEROUS TOWARDS DAYBREAK. LARGE
HAIL AND TORRENTIAL RAINFALL WILL BE THE PRIMARY HAZARDS FROM THIS
ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MONDAY MORNING
WITH CHANCES CONTINUING INTO THE MONDAY EVENING HOURS. SOME OF
THESE STORMS COULD ALSO TRAIN OVER THE SAME LOCATIONS WITH A RISK
OF HEAVY RAINFALL AND FLOODING. NUMEROUS THUNDERSTORMS ARE
FORECAST FOR TUESDAY AND TUESDAY NIGHT AS WELL...FURTHER
INCREASING THE FLOODING POTENTIAL. SOME OF THE STORMS ON TUESDAY
AFTERNOON AND EVENING COULD ALSO REACH SEVERE LIMITS.

ADDITIONAL THUNDERSTORM CHANCES WILL EXIST FOR WEDNESDAY AND
FRIDAY WITH A FEW STRONG STORMS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED OVER SOUTHEAST KANSAS FOR
THIS AFTERNOON AND EVENING...MAINLY FOR LOCATIONS EAST OF A EUREKA
TO SEDAN LINE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

JAKUB

In the hours before

Special weather statement, May 22, 2:17 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
217 PM CDT SUN MAY 22 2011

KSZ072-095-096-098>100-221945-
ALLEN-CHAUTAUQUA-LABETTE-MONTGOMERY-NEOSHO-WILSON-
217 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR ALLEN...CHAUTAUQUA...LABETTE...MONTGOMERY...
NEOSHO AND WILSON COUNTIES...

AT 212 PM CDT...SATELLITE IMAGERY AND NATIONAL WEATHER SERVICE
DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE RAPIDLY DEVELOPING 7
MILES SOUTHWEST OF NEODESHA...OR 23 MILES NORTH OF COFFEYVILLE...AND
MOVING NORTHEAST AT 30 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO
DEVELOP ACROSS THE AREA...WITH THE THREAT OF SEVERE WEATHER LIKELY.

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

COOK
Local storm report, May 22, 2:48 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
248 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             THAYER                  37.49N 95.47W
05/22/2011  E1.50 INCH       NEOSHO             KS   TRAINED SPOTTER

&&

VJP
Local storm report, May 22, 2:58 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE WICHITA KS
258 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 PM     HAIL             5 S THAYER              37.42N 95.47W
05/22/2011  E1.50 INCH       NEOSHO             KS   TRAINED SPOTTER

&&

VJP
Special weather statement, May 22, 3:05 PM CDT, 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
305 PM CDT SUN MAY 22 2011

KSZ100-222030-
LABETTE-
305 PM CDT SUN MAY 22 2011

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR LABETTE COUNTY...

AT 302 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM 5 MILES SOUTH OF THAYER...OR 11 MILES NORTHWEST
OF PARSONS...AND MOVING EAST AT 25 MPH.

GOLF BALL SIZE HAIL...AND DAMAGING WINDS OF 60 TO 75 MPH ARE POSSIBLE
WITH THIS STORM.

PEOPLE IN NORTHERN LABETTE COUNTY...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. A WARNING MAY BE NEEDED IF THE STORM MAINTAINS
INTENSITY AND MOVES INTO THE AREA. BE READY TO SEEK SHELTER IF SEVERE
WEATHER THREATENS.

COOK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 21, 7:58 PM CDTSevere Thunderstorm WarningICTChase32 min
May 21, 8:29 PM CDTSevere Thunderstorm WarningICTChase13 min
May 22, 2:27 PM CDTSevere Thunderstorm WarningICTNeosho, Wilson63 min
May 22, 3:27 PM CDTSevere Thunderstorm WarningICTLabette, Neosho93 min
May 22, 3:41 PM CDTAreal Flood WarningICTLabette, Neosho22 hr
May 22, 4:07 PM CDTTornado WarningICTLabette23 min
May 22, 4:19 PM CDTTornado WarningICTLabette26 min
May 22, 4:28 PM CDTSevere Thunderstorm WarningICTLabette62 min
May 22, 4:33 PM CDTTornado WarningICTLabette27 min
May 22, 4:37 PM CDTTornado WarningICTLabette26 min
May 22, 4:56 PM CDTSevere Thunderstorm WarningICTLabette, Neosho64 min
May 22, 5:56 PM CDTSevere Thunderstorm WarningICTLabette24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.